Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 135, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 27, 2002, 6:24 PM EDT for Brantley County, Georgia. It was in force for 28 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2002, 6:24 PM EDT (22:24 UTC)
- Expired
- Sep 24, 2002, 5:00 PM EDT
- In force
- 28 days
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 103 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WUUS52 KJAX 272224 SVRJAX GAC025-049-272300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 624 PM EDT TUE AUG 27 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA NORTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA * UNTIL 700 PM EDT * AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTHEAST OF RACE POND...OR ABOUT 11 MILES SOUTH OF HOBOKEN... MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 700 PM EDT... RACE POND... WINOKUR... HICKOX... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3111 8220 3093 8218 3093 8190 3116 8193 $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 1:50 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 27, 1:50 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EDT TUE AUG 27 2002 CURRENTLY...SFC LOW ANALYZED OVER THE WSTRN FL PANHANDLE WITH A TROUGH EXTENDING SW-NE FRM TLH TO DOUGLAS AND CONVECTION FIRING ALONG THIS BOUNDARY. ALOFT AN H5 LOW WAS CENTERED OVER KY & TN FILTERING A SWATH OF DRY AIR OVER AL & SW GA. SEVERAL VORT LOBES REFLECTED AS WEAK SFC TROUGHS ARE ROTATING OVER THE SE REGION AROUND THE STHRN PERIPHERY OF THE MID/UPR LOWS. MORN CONVECTION ACROSS THE WSTRN FL PENINSULA HAS SHIFTED SWRD WITH BLOW-OFF CI BLANKETING MUCH OF THE AREA HOLDING OFF DEVELOPMENT OF CONVECTION...BUT STILL ANTICIPATE COVERAGE TO FILL-ON OVER THE GA CWFA AND EASTERN FL ZONES DUE TO PVA AND AFTN THERMAL INSTABILITY. TEMPS REPORTED IN THE MID 80S UNDER S-SW FLOW. TONIGHT...UPR LOW OVER TN AND SFC LOW/TROUGH OVER S AL THROUGH THE FL PANHANDLE REMAIN NEARLY STATIONARY. PVA ACROSS GA COUNTIES MAY TRIGGER SOME NOCTURNAL SHRA AND SFC CONVERGENCE ON THE S SIDE OF THE LOW OVER SE AL MAY SPAWN ADDITIONAL CONVECTION ACROSS FL ZONES. WILL WORD FOR CHC ALL ZONES TONIGHT AND MO CLDY CONDITIONS...BECOMING PARTLY CLDY OVERNIGHT. WED & THU...THE SFC AND UPR LOWS POSITION THEMSELVES OVER THE NTHRN GULF COAST STATES IN THE BASE OF A STRONGLY AMPLIFIED H3 TROUGH...AS UPR LVL RIDGING BEGINS TO BUILD OVER THE EASTERN CONUS FROM THE ATLANTIC. MEAN LAYER MOISTURE DECREASES WITH PWATS 1.7 WED AS DRIER AIR WRAPS AROUND THE UPR LOW...BUT INCREASES TO 2 THU AS SFC FLOW BACKS TO THE E-SE OVER THE AREA. VERY LIGHT FLOW OVER THE AREA WED WITH SFC TROUGH AXIS THROUGH THE CWFA WILL PROMOTE AFTN SEA BREEZE CONVERGENCE ACROSS THE INTERIOR WITH ENHANCEMENT OVER THE SUWANNEE VALLEY DUE TO PVA ALOFT FROM THE E GOMEX. THU ANTICIPATE CONTINUED GOOD CHC FOR PRECIP...BUT WITH WEAKER DYNAMICS ALOFT AND RETURNING TO A CLIMO PRECIP PATTERN WITH ESTRLY FLOW FAVORING SEA BREEZE COLLISION ACROSS WSTRN ZONES. MORN SHRA POSSIBLE THU OVER COASTAL COUNTIES WITH E FLOW. ALSO NOTED THU IS A TROUGH APPROACHING S FL. FRI & EXTENDED...THE CURRENT LOW PRESS SYSTEM RETROGRADES FURTHER INTO THE WSTRN GOMEX...AS H5 HIGH PRESS RIDGE AXIS BUILDS WWRD OVER THE MID-ATLANTIC CONUS. AT THE SFC...HIGH PRESS ACROSS NEW ENGLAND ESTABLISHES DEEP LAYER E-SE FLOW OVER THE AREA ADVANCING WEAK EASTERLY WAVES TOWARD THE REGION THIS WEEKEND. THE SFC WAVES AS WELL AS IMPULSES ROTATING OVER THE AREA ON THE SOUTHERN PERIPHERY OF THE H5 HIGH WARRANT GOOD CHC POPS ESPECIALLY ACROSS EASTERN ZONES THROUGH SUN. AS THE UPR HIGH MOVES OVER THE CWFA MON & TUE...EXPECT WARMER THAN CLIMO TEMPS AND LESS THAN CLIMO PRECIP. MARINE...BUOY 41012 REPORTING SW 10KTS SEAS 3FT...ON TRACK WITH CURRENT FORECAST. JUST SCALED BACK ON THE EXTENDED...NO HEADLINES. PRELIM CCF... AMG TT 071/089 071/090 071 24543 SSI TT 074/088 075/087 075 24543 JAX TT 073/089 073/089 072 24443 SGJ TT 073/088 074/087 074 24443 GNV TT 072/089 072/090 071 24454 OCF TT 072/089 072/090 071 24454 .JAX... .GA...NONE. .FL...NONE. BROYLES/SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:03 PM EDT | Severe Thunderstorm Warning | JAX | Bacon | 3 hr |
| Aug 27, 6:24 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more | 126 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.